Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 7, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Feb 21, 2001, 4:04 PM CST for Barry County, Missouri. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Feb 21, 2001, 4:04 PM CST (22:04 UTC)
- Expired
- Feb 21, 2001, 4:30 PM CST
- In force
- 26 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Barry County, MO
The radar
The Springfield radar (KSGF), 74 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 21, 4:20 PM CST | Hail 0.75 | Jenkins, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.1 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 968 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 304 m²/s²
- 0-3 km storm-relative helicity
- 401 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
264
WUUS53 KSGF 212206
SVRSGF
MOC009-212230-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
404 PM CST WED FEB 21 2001
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BARRY COUNTY IN SOUTHWEST MISSOURI
* UNTIL 430 PM CST
* AT 359 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR WASHBURN...OR 11 MILES NORTHEAST OF PEA
RIDGE...MOVING NORTHEAST AT 50 MPH. THIS SEVERE THUNDERSTORM WILL
LIKELY PRODUCE HAIL UP TO GOLFBALL SIZE.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CASSVILLE...PURDY BY 410 PM CST.
MONETT BY 415 PM CST.
THE TOWNS OF WAYNE...RIDGLEY...JENKINS AND WHEELERVILLE ARE ALSO IN
THE PATH OF THIS STORM.
SLEET AND FREEZING RAIN WILL LIKELY ACCOMPANY THIS SEVERE
THUNDERSTORM. IN ADDITION TO THE THREAT FOR HAIL...REMAIN ALERT FOR
SLICK ROAD CONDITIONS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
SPRINGFIELD.
LAT...LON 3673 9408 3651 9409 3652 9361 3691 9363
3691 9402
HUDSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 21, 2:00 PM CST, 2 hours 4 minutes earlier.
Area forecast discussion, Feb 21, 2:00 PM CST, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 200 PM CST WED FEB 21 2001 MAIN FOCUS IN THE SHORT TERM WILL BE WITH CONVECTIVE WINTER TYPE PRECIPITATION...SHIFTING TO TEMPS FOR THU/THU NIGHT...AND POSSIBLE SEVERE WEATHER FOR FRIDAY INTO SATURDAY. CURRENTLY...GOOD WARM AIR ADVECTION OCCURRING AT 850...ENOUGH INSTABILITY TO PRODUCE CONVECTION ACROSS SW MO ATTM. TEMPS HOVERING AROUND THE FREEZING MARK...AND HAVE RECEIVED REPORTS OF THUNDERSTORMS WITH SLEET...HAIL...AND FREEZING RAIN. ISSUED WSW EARLIER THIS MORNING AFTER SEEING RADAR TRENDS AND NEWEST MODEL RUNS. WARM AIR ADVECTION AT 850 SHOULD CONTINUE UNTIL AROUND MID EVENING... WHEN 850 CDFNT PUSHES THROUGH. 5H STILL SHOWING ZONAL PATTERN WITH SHORTWAVE PUSHING THROUGH THE AREA LATER TONIGHT. MOISTURE SHOULD MOVE OFF TO THE EAST AS THE TROF PUSHES THROUGH THE AREA TONIGHT. ETA HAS HANDLED THIS SITUATION THE BEST OVER THE PAST COUPLE OF MODEL RUNS...AND HAVE USED AS GUIDANCE. ETA SOUNDINGS WOULD INDICATE SLEET AND FREEZING RAIN ACROSS SOUTHERN MISSOURI THIS EVENING...AND SLEET/LIGHT SNOW ACROSS CENTRAL MISSOURI. WILL USE THIS WORDING IN THE AFTERNOON PACKAGE. CWA IN BETWEEN SYSTEM ON THURSDAY WITH COLD POCKET SHIFTING EAST ALONG WITH THE MOISTURE. SHOULD SEE TEMPS RISE BACK INTO THE 40S AND LOW 50S WITH PLENTY OF SUNSHINE. CLOUDS WILL BE ON THE INCREASE AGAIN THURSDAY NIGHT AHEAD OF NEXT SYSTEM AS FLOW ALOFT BECOMES SW WITH DEEPENING TROF TO THE WEST. GOOD 850 LOW LEVEL JET SETS UP ACROSS THE PLAINS WITH SHRA/TSRA EXPECED THERE. THESE SHRA/TSRA WILL LIKELY EDGE INTO THE CWA ON FRIDAY AND SPREAD OVER THE ENTIRE CWA BY FRIDAY EVENING. BEST CONVECTION AND CHANCE OF SEVERE THUNDERSTORMS LOOKS TO BE AHEAD OF CDFNT AND MAIN SHORTWAVE ON SATURDAY...WITH DRY SLOT NOSING INTO THE AREA LATE IN THE DAY. SHOULD TURN SHARPLY COLDER AS LOW PUSHES EAST AND DRAWS DOWN MUCH COLDER TEMPS BY SATURDAY NIGHT. MAY BE ENOUGH WRAP AROUND MOISTURE FOR SOME FLURRIES. FCSTID = 5 SGF 26 48 30 57 / 70 5 5 50 JLN 28 52 33 59 / 50 0 10 50 UNO 28 48 30 55 / 80 5 5 30 VIH 22 43 27 52 / 60 5 5 40 .SGF...WINTER WEATHER ADVISORY TONIGHT ALL ZONES. LINDENBERG
In the hours before
Special weather statement, Feb 21, 1:00 PM CST, 3 hours 4 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-221200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CST WED FEB 21 2001 ...WINTER WEATHER ADVISORY THIS AFTERNOON AND TONIGHT... AREAS OF FREEZING RAIN AND SLEET WILL CONTINUE TO EXPAND ACROSS SOUTHEAST KANSAS...AND SOUTHERN MISSOURI THIS AFTERNOON. A FEW EMBEDDED THUNDERSTORMS WITH SLEET AND FREEZING RAIN WILL CAUSE SCATTERED HEAVY FREEZING OR FROZEN PRECIPITATION TO OCCUR. SOME ICE ACCUMULATIONS WILL BE POSSIBLE...MAKING TRAVEL HAZARDOUS. THE PRECIPITATION SHOULD END FROM WEST TO EAST AFTER MIDNIGHT. .OUTLOOK FOR THURSDAY THROUGH TUESDAY... A STRONG LATE WINTER STORM WILL DEVE&LOP OVER THE CENTRAL PLAINS LATE FRIDAY. SEVERE THUNDERSTORM DEVELOPMENT ALONG WITH HEAVY RAINFALL IS POSSIBLE LATE FRIDAY NIGHT AND SATURDAY MORNING. LINDENBERG
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 5:46 PM CST | Severe Thunderstorm Warning | SGF | Stone | 29 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.